|The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=16&m=905176|
|Posted By : keiratyler - 9/2/2007 7:17 AM|
|I am 34 , single mom of two and have suffered with chronic back pain for 7 years. I injured my back as a child and when I gave birth to my son 7 yrs ago it caused a recurrance of the injury from childhood as well as herniating a few disks. I have spina bifida occulta at L5 as well as arthritis now as well as weakened areas at L5 from the fracture as a child. I am soooo tired of living on pain medicine and I know I am seriously addicted to it now. My concern with getting help for the addiction to oxycocet is that I will then have to live with the pain which means I will be unable to get out of bed in the morning. Please help,,,,, does anyone know if methadone works for pain control as well as addiction treatment?? Any suggestions for where to go from here would be appreciated. I have never shared with anyone that i am addicted but I need help now as I am going through 220 oxycocet in two weeks and 40 oxycontins in three weeks.
thanks in advance everyone
|Posted By : keiratyler - 9/2/2007 9:06 PM|
|thanks for your suggestions, I just worry because I have been on the same meds for so long and they dont work so I take more than my doc prescribes, thats why I feel like its an addiction. I dont get a high from it at all and even when I take more than prescribed my pain is still awful. I would like to see a pain doctor buy my family doc thinks I should stick to what i am on. maybe i will chat with him about some of your suggestions thanks|
|Posted By : mexximelt - 9/2/2007 9:39 PM|
|I dont have an answer for you but you are not alone. There are many people here feeling the same as you. Just post when you need to talk to someone. My brother was taking as much medication as you for many years and the only way he could get off them was to go through a very expensive treatment where they actually put you in a coma for 24 hours and you go through the entire detox while asleep. He was medication free for a few months but unfortunately was killed in a motorcycle accident. He lived with back pain for many many years. The reason the meds became a problem was that he could not get them from drs anymore and had to buy them in other ways. When he could not get them he became very hard to be around and the stress started to branch out to the whole family. I am a firm believer if you are in pain take meds. Thats the bottom line in my opinion. I only allow myself so many no matter how bad my back pain gets. It is a daily challenge sometimes but I have been lucky enough to pull it off. Good luck to you and know you are supported here.
|Posted By : straydog - 9/3/2007 2:29 AM|
|Keir, your problem is not addiction. You have become tolerant to your medication which happens when the medication loses its affectiveness. My pain dr always ask, first thing is how is your medication handling the pain. Many times he had to change me to something else because it stopped working as well. This is a very common problem with any medication that has been taken for awhile, it just loses its punch. Please talk to your dr and be honest that you are having to take more than prescribed to get any relief. I took Norco and it helped me so much and I tolerated it well, which is unusual for me. I was so excited something I could take & something that worked. That was short lived, in 3 months in was having to take more than prescribed to get relief and I advised my dr immediately, he changed my meds. Susie|
|Posted By : Circa1988 - 9/3/2007 12:23 PM|
|I think that you may want to talk to your doctor about switching you to something other than oxycet if you are indeed taking that many in 2 weeks. The reason I say that is because I believe that oxycet contains tylenol (someone correct me if im wrong please) and taking that much tylenol is terrible for your liver and will lead to some bad complications, the other option is to try to get him to increase the dose of your oxycontin because it sounds like it sure isnt doing the trick if you are taking that many breakthrough medications. You say you take 40 oxycontins in 3 weeks, but that can mean anything from 400mgs of Oxycodone in 3 weeks on the weekest oxycontin to 3200mgs of oxycodone in 3 weeks on the strongest oxycontin. So with a little more info, like what mgs your medications are, we might be able to assess really how much you are taking and see more clearly what your situation is. Right now I would say that you should try to go to a pain doc, tell your doc right now that meds dont come close to covering your pain and see if he can adjust your long acting pain med (oxycontin), or see if he has any other suggestions, and see if he will switch you to a breakthrough med with no tylenol if you are concerned about your liver. These are just my suggestions of what I would do in your situation, ALWAYS consult with your doctor before deciding to change one of treatments or making a medical decision and in times of doubt try to trust the doc.|
And about dependency vs addiction, anyone who takes pain medication on a daily basis becomes dependent, very few become addicted. Addicts are people who steal when they run out of their meds, lie to get more, and the medications do not improve their quality of life but instead make it worse this is the most important difference. However, You do need to stop taking more than prescribed and try to work with you doctor to get your pain under control other wise you could be labeled as an addict by your doctor(though from what you have said I would not think you are). The reason you have to stop taking more if that IF you do get labeled an addict or med seeker you will never get adequate treatment, remember that now while you are hurting, that if you break the rules, you may never be able to find relief. That being said some doctors are more understanding than others, but I would never take my chances. It can be a long hard process getting your pain under control, that is why I put this, it all depends on the aggressivesness of your doc. To me you do not sound like an addict, you sound like someone in tremendous pain, trying to do their best to manage it, but you have to remember that you always have to follow the dosing instructions. Eventually, with any luck, you will find some relief.
I want to wish you the best of luck and hope that you can find relief soon. Good luck.
P.S. Methadone is also known as dolophine.
Post Edited (Circa1988) : 9/4/2007 12:51:32 PM (GMT-6)